Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 47, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 28, 1999, 7:00 AM CDT for Sedgwick County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1999, 7:00 AM CDT (12:00 UTC)
- Expired
- Sep 28, 1999, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 281202 FFWICT KSC173-281800- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 700 AM CDT TUE SEP 28 1999 THE NATIONAL WEATHER SERVICE IN WICHITA KS HAS EXTENDED THE * FLOOD WARNING FOR... WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 100 PM CDT * AT 655 AM CDT...RADAR CONTINUED TO INDICATED MODERATE TO AT TIMES HEAVY RAIN...MOVING ACROSS ALREADY SATURATED GROUND ACROSS WESTERN SEDGWICK COUNTY. 911 LAW ENFORCEMENT OFFICIALS REPORT THAT THE COWSKIN HAD RETURNED WITHIN ITS BANKS. HOWEVER...13TH STREET WEST OF 119TH STREET WEST WAS STILL CLOSED DUE TO HIGH WATER. * RAIN WITH EMBEDDED THUNDERSTORMS ARE FORECAST TO CONTINUE THROUGH THE REST OF THE MORNING. THE ADDITIONAL RAINFALL WILL LIKELY GO STRAIGHT TO RUNOFF AND KEEP AREA STREAMS AND CREEKS NEAR BANKFULL OR PRODUCE ADDITIONAL FLOODING. . DO NOT DRIVE YOUR VEHICLE ACROSS WATER-COVERED ROADS. THE WATER DEPTH AND CURRENT "MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. NOONAN &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 4:00 AM CDT, 3 hours earlier.
Area forecast discussion, Sep 28, 4:00 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 400 AM CDT TUE SEP 28 1999 RAIN AND TEMPS WILL BE THE MAIN CONCERN THIS PACKAGE. SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ALONG THE 850MB FRONT WHICH EXTENDS JUST SOUTH OF P28 TO JUST NORTH OF CNU. HOWEVER...SHOWERS AND THUNDERSTORMS HAD ALSO FIRED UP ALONG THE 700MB FRONT OVERNIGHT WHICH EXTENDS BACK ACROSS WESTERN KS AND INTO EASTERN NE. ALTHOUGH THE THUNDERSTORMS MAY DECREASE IN AREAL COVERAGE TODAY...EXPECT THE RAIN WILL CONTINUE THROUGHOUT THE DAY ACROSS THE ENTIRE AREA UNTIL BOTH FRONTS PUSH SOUTH AND EAST. OF COURSE...HEAVIEST RAINS WILL FALL ACROSS SE KS AND PARTS OF SC KS ALONG 850MB FRONT...AND WITH A FAIRLY STRONG S/W STILL EXPECTED TO EJECT OUT INTO KS THIS EVENING WHICH MAY HELP SLOW THE FRONT AND ALLOW IT TO LINGER ALONG AND JUST SOUTH OF THE KS TURNPIKE THROUGHOUT THE DAY. TRAINING ALONG THE FRONT...AS WELL AS...ADDITIONAL ACCUMULATION WILL MAKE FLASH FLOODING A BIG CONCERN SO WILL GO AHEAD WITH A FFA TODAY FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NEXT CONCERN IS WHEN PRECIP WILL END AND CLEARING BEGIN. ENDING PRECIP WILL BE TRICKY...AS PREV MENTIONED S/W IS NOT EXPECTED TO PUSH COMPLETELY THROUGH THE AREA UNTIL WED MORNING. WILL BREAK CENTRAL KS UP AND CONTINUE A POP FOR EASTERN SECTIONS ON SOUTH INTO SC KS FOR THIS EVENING...AND KEEP THE HIGH POPS GOING THROUGHOUT THE NIGHT FOR SE KS. EXPECT SOME CLEARING IN RSL ARE BY EVENING...AND POSSIBLY SLN /HUT AREAS SHORTLY AFT MIDNIGHT...WITH THE REST OF THE SC KS SEEING CLEARING TOWARDS DAWN. SE KS WILL LIKELY SEE MORNING CLDS WITH SOME SUN BEFORE NOON. OTHERWISE...MOSTLY SUNNY SKIES EXPECTED ON WED ACROSS THE REGION. WOULD EXPECT THAT FOG COULD BE A CONCERN WED NIGHT AND THURS MORNING...BUT WILL NOT ADD THAT TO THE EXTENDED FCST ATTM. AS FOR TEMPS...CLOUD COVER SHOULD CONTINUE TO KEEP LIMITED TO THE 50S TODAY. CLEARING SKIES MAY ALLOW RSL AND SURROUNDING AREAS TO DIP INTO THE UPPER 30S...HOWEVER WOULD EXPECT THAT REST OF THE CWA WILL REMAIN IN THE 40S. FAN NUMBERS OF 32 FOR RSL TONIGHT...A LITTLE TOO COOL...SO FWC NUMBERS COOL BETTER. GUIDANCE NUMBERS ARE IN CLOSER RANGE AFTER TONIGHT AND FAIRLY CLOSE TO ON-GOING FCST SO NO BIG CHANGES EXPECT. NOONAN ICT 56 45 66 46 / 100 30 0 0 HUT 56 43 66 46 / 100 30 0 0 EWK 56 44 65 46 / 100 30 0 0 EQA 56 45 64 46 / 100 30 0 0 WLD 56 46 65 46 / 100 30 0 0 RSL 52 38 67 43 / 80 10 0 0 GBD 52 39 67 43 / 80 10 0 0 SLN 52 40 65 45 / 100 30 0 0 MPR 52 41 65 45 / 100 30 0 0 CFV 57 45 63 43 / 100 60 0 0 CNU 57 44 62 43 / 100 60 0 0 K88 57 44 62 43 / 100 60 0 0 .ICT...FLASH FLOOD WATCH TODAY FOR ZONES KSZ069>072...KSZ083...KSZ092>096...KSZ098>100.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:00 PM CDT | Flash Flood Warning | ICT | Sedgwick | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.